MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Seroma (2069)
Date of Event 06/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device, however, based on the information provided, no conclusion can be made.Seroma and pain are a known inherent risks of abdominal surgery and are listed in the adverse reaction section of the instructions-for-use (ifu) supplied with the device as possible complications.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in october, 2020.Should additional information be provided a supplemental mdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced seroma and abdominal pain post-implant of phasix mesh.On (b)(6) 2021 - the subject patient underwent an open resection of a pelvic mass.A bard/davol phasix mesh onlay was placed and secured in place with absorbable monofilament 2.0 vicryl sutures.The surgery was done without trimming the bard/davol phasix mesh and the midline fascia was completely closed.A 3cm overlap in all directions was achieved.Skin closure was achieved with long-term absorbable suture and surgical glue.On (b)(6) 2021- the subject patient was diagnosed with a postoperative seroma.Patient reports having abdominal pain since index surgery.Pain became severe so went to local ed.As reported, the reported adverse event has been assessed per clinician as definitely related to the study device and definitely related to the procedure.The ae has been assessed as moderate in severity.
 
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device, however, based on the information provided, no conclusion can be made.Seroma and pain are a known inherent risks of abdominal surgery and are listed in the adverse reaction section of the instructions-for-use (ifu) supplied with the device as possible complications.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) released for distribution in october, 2020.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the additional information regarding the seroma treated through ultrasound guided drainage and recurred again after 10months.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device and to the procedure, however, based on the information provided, no conclusion can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced seroma and abdominal pain post-implant of phasix mesh.(b)(6) 2021 - the subject patient underwent an open resection of a pelvic mass.A bard/davol phasix mesh onlay was placed and secured in place with absorbable monofilament 2.0 vicryl sutures.The surgery was done without trimming the bard/davol phasix mesh and the midline fascia was completely closed.A 3cm overlap in all directions was achieved.Skin closure was achieved with long-term absorbable suture and surgical glue.(b)(6) 2021- the subject patient was diagnosed with a postoperative seroma.Patient reports having abdominal pain since index surgery.Pain became severe so went to local ed.As reported, the reported adverse event has been assessed per clinician as definitely related to the study device and definitely related to the procedure.The ae has been assessed as moderate in severity.Addendum per additional information: as reported, the seroma was drained on (b)(6) 2021 via outpatient ultrasound guided drainage.There was no other action taken.It was reported that seroma was previously thought to be resolved but the pet scan showed the seroma has recurred in (b)(6) 2022.As reported, the mri will be repeated on (b)(6) 2022.As reported, the reported adverse event has been assessed per clinician as moderate in severity and definitely related to the study device and definitely related to the procedure.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12035007
Report Number1213643-2021-20153
Device Sequence Number19875347
Product Code OOD
UDI-Device Identifier00801741107580
UDI-Public(01)00801741107580
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Catalogue Number1191025
Device Lot NumberHUEV1630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight115 KG